Remote Access Electronic Research Announcements

Electronic Research Announcements

ISSN 1079-6762



Parusinski's ``Key Lemma'' via algebraic geometry

Authors: Z. Reichstein and B. Youssin
Journal: Electron. Res. Announc. Amer. Math. Soc. 5 (1999), 136-145
MSC (1991): Primary 14E15, 14F10, 14L30; Secondary 16S35, 32B10, 58A40
Published electronically: November 17, 1999
MathSciNet review: 1728678
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The following ``Key Lemma'' plays an important role in the work by Parusinski on the existence of Lipschitz stratifications in the class of semianalytic sets: For any positive integer $n$, there is a finite set of homogeneous symmetric polynomials $W_1, \dots ,W_N$ in $Z[x_1,\dots,x_n]$ and a constant $M >0$ such that

\begin{displaymath}|dx_i/x_i| \le M \max _{j = 1, \dots, N} |dW_j/W_j| \; , \end{displaymath}

as densely defined functions on the tangent bundle of ${\mathbb C}^n$. We give a new algebro-geometric proof of this result.

References [Enhancements On Off] (What's this?)

  • [B] N. Bourbaki, Algèbre, Hermann, Paris. MR 20:4576
  • [Mo] S. Montgomery, Fixed points of finite automorphism groups of associative rings, Lect. Notes in Math. 818, Springer-Verlag, 1980. MR 81j:16041
  • [MFK] D. Mumford, J. Fogarty and F. Kirwan, Geometric invariant theory. Third enlarged edition, Springer, 1994. MR 95m:14012
  • [P] A. Parusi\'{n}ski, Lipschitz properties of semianalytic sets, Ann. Inst. Fourier, Grenoble 38 (1988), 189-213. MR 90e:32016
  • [RY] Z. Reichstein and B. Youssin, Essential dimensions of algebraic groups and a resolution theorem for $G$-varieties, with an appendix by J. Kollár and E. Szabó, preprint. Available at$\tilde{\;}$reichstz/pub.html.
  • [Sh] I. R. Shafarevich, Basic algebraic geometry, Springer-Verlag, Heidelberg, 1974. MR 51:3163

Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 14E15, 14F10, 14L30, 16S35, 32B10, 58A40

Retrieve articles in all journals with MSC (1991): 14E15, 14F10, 14L30, 16S35, 32B10, 58A40

Additional Information

Z. Reichstein
Affiliation: Department of Mathematics, Oregon State University, Corvallis, OR 97331

B. Youssin
Affiliation: Department of Mathematics and Computer Science, University of the Negev, Be’er Sheva’, Israel
Address at time of publication: Hashofar 26/3, Ma’ale Adumim, Israel

Received by editor(s): October 16, 1999
Published electronically: November 17, 1999
Additional Notes: Z. Reichstein was partially supported by NSF grant DMS-9801675 and (during his stay at MSRI) by NSF grant DMS-9701755.
Communicated by: David Kazhdan
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society